Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 42, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 26, 2024, 7:02 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2024, 7:02 PM MST (02:02 UTC)
- Expired
- Jul 26, 2024, 10:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 110 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2684 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WGUS55 KTWC 270202
FFWTWC
AZC019-270500-
/O.NEW.KTWC.FF.W.0042.240727T0202Z-240727T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
702 PM MST Fri Jul 26 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northwestern Pima County in southeastern Arizona...
* Until 1000 PM MST.
* At 702 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Ventana.
This includes the following streams and drainages...
Anegam Wash, Gu Achi Wash and San Simon Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3242 11229 3244 11228 3248 11226 3250 11223
3249 11217 3244 11216 3235 11220 3235 11227
3238 11230
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH2 follow-up statements
212
WGUS75 KTWC 270330
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
830 PM MST Fri Jul 26 2024
AZC019-270500-
/O.CON.KTWC.FF.W.0042.000000T0000Z-240727T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
830 PM MST Fri Jul 26 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING FOR NORTHWESTERN PIMA COUNTY...
At 830 PM MST, Doppler radar indicated thunderstorms have produced
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Ventana.
This includes the following streams and drainages...
Anegam Wash, Gu Achi Wash and San Simon Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3242 11229 3244 11228 3248 11226 3250 11223
3249 11217 3244 11216 3235 11220 3235 11227
3238 11230
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH304
WGUS75 KTWC 270453
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
953 PM MST Fri Jul 26 2024
AZC019-270503-
/O.EXP.KTWC.FF.W.0042.000000T0000Z-240727T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
953 PM MST Fri Jul 26 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM MST THIS EVENING FOR
NORTHWESTERN PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3242 11229 3244 11228 3248 11226 3250 11223
3249 11217 3244 11216 3235 11220 3235 11227
3238 11230
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:03 PM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 26, 2:03 PM MST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 203 PM MST Fri Jul 26 2024 .SYNOPSIS... Daily chances for showers and thunderstorms are expected through the weekend and into next week with the main threats being strong gusty winds and heavy rainfall. && .DISCUSSION...Our active monsoon pattern continues today for a good portion of our forecast area as convection has already developed over the White Mountains and is starting to push southward towards the Upper Gila River valley. In addition, some showers and thunderstorms have formed over the Chiricahua Mountains and are starting across some of the other Sky Islands east of Tucson. Elsewhere, partly cloudy skies east of Tucson and mostly sunny skies to the west of Tucson. Locales from Tucson westward still have convective inhibition due to the atmosphere being worked over from convection last night. Latest HRRR/CAMs all in good agreement showing a continuation of scattered shower and thunderstorm activity across Graham/Greenlee/Cochise Counties the rest of this afternoon with little if any convection from Tucson westward. It's generally going to take additional lift from outflows from the east to northeast to help initiate convection from Tucson Metro and points westward during the evening hours. Some of the HREF members are showing the potential for convective activity even well into the overnight hours but confidence is low on that at this time. Bottom line is the main threat with showers and thunderstorms today into tonight continues to be areas of heavy rainfall with a flash flooding threat and gusty winds. For Saturday, the weakening mid/upper level high will be located across southern Arizona and that will result in a weaker steering flow pattern for us. However, with plenty of moisture in place (PWAT 1.25" eastern areas to 1.75" western areas), scattered slow moving showers and thunderstorms will develop. We do expect the bulk of the activity to be from Tucson south and eastward. That area of high pressure will move to our east Sunday into next week opening the area into a more southerly to southeasterly flow pattern. Ensembles are showing some hint of an inverted trough to our southwest around next Tuesday and Wednesday that could help enhance activity. We'll certainly have enough moisture in place to continue daily scattered thunderstorm activity with the best coverage likely south and east of Tucson. Temperatures will be about 2 to 6 degrees above normal through the forecast period. && .AVIATION...Valid through 28/00Z. SCT-BKN clouds AOA 7-11k ft AGL with scattered SHRA/TSRA mainly east and south of KTUS through 27/00Z, then potentially impacting KTUS area and westward thereafter thru 27/06Z. Low confidence for potential SHRA/TSRA lingering thru the overnight hours till 27/12Z. Additional SHRA/TSRA possible again aft 28/18Z. Strong winds to 40- 60 kts possible near the strongest TSRA with MVFR conditions. Outside of TSRA, surface winds will generally be easterly/southeasterly and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Scattered afternoon and evening showers and thunderstorms with day to day variability on which areas will see the best chance of rainfall. The best chances will typically be from Tucson south and eastward through much of the forecast period. Each day has the threat of heavy rain, localized flash flooding and strong gusty winds. Minimum relative humidities will be 20 to 30 percent in most lower elevation locations and 25 to 40 percent in mountain areas. Away from thunderstorms, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:04 PM MST | Special Weather Statement | TWC | 26 min | |
| Jul 27, 12:06 AM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Jul 27, 12:07 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 53 min |
| Jul 27, 12:34 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 27, 12:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 44 min |
| Jul 27, 1:20 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 27, 1:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 27, 1:46 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 27, 1:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jul 27, 2:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 27, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 39 min |
| Jul 27, 2:39 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 27, 2:46 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 25 min |
| Jul 27, 2:50 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 27, 3:02 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 43 min |
| Jul 27, 3:08 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 16 min |
| Jul 27, 3:54 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 27, 4:11 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 27, 4:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 50 min |
| Jul 27, 4:27 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 3 hr |
| Jul 27, 4:48 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 27, 4:50 PM MST | Special Weather Statement | TWC | Pima | 85 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.